# SDR 2025F00123

- Difficulty date: May 9, 2025
- Submitted: May 13, 2025
- Operation: General aviation
- Aircraft: N456TK
- Make and model: Bolkms BK117C2
- Aircraft serial: 9130
- Aircraft time: 10,635 hours, 47,857 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 609001
- Condition: Overheated
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

ABOUT FIVE MINUTES INTO A FLIGHT, IN CRUISE FLIGHT, THE PILOT AND CREW NOTED SMOKE AND A STRONG ELECTRICAL SMELL IN THE CABIN AND COCKPIT OF THE HELICOPTER.  THEY OPENED WINDOWS TO VENT THE SMOKE, RETURNED TO BASE AND LANDED UNEVENTFULLY.  MAINTENANCE DISCOVERED THE AFT CABIN AIR CONDITIONER BLOWER MOTOR HAD OVERHEATED.  THE MOTOR WAS REPLACED AND THE HELICOPTER RETURNED TO SERVICE.
